Recent insertion of pacemaker

I have Mobitz 2 and had a pacemaker fitted in November 2022. So far I haven't felt any better at all, still breathless and dizzy, especially in the morning, does anyone know how long it will take for me to start feeling well? I am 84 and have always been a very fit bloke but this has really floored me.

Would appreciate any comments or advice.


6 Comments

feeling better

by Tracey_E - 2023-01-16 07:49:55

If you are still symptomatic, I would check in with your doctor. It's possible your settings need adjusted. 

Pacers are not a magic wand. They can only fix symptoms caused by a slow heart rate, so if what you are feeling is caused by something else, the pacer won't fix it.

Are you on new meds?  

Pacemaker

by Spurrie - 2023-01-16 08:28:53

Hello Tracey, my meds have not changed and I had my six weeks check up in December when they told me I've also got Afib and will need blood thinning medication which has still yet to be supplied, so perhaps that will make a difference. Thanks for your comments.

Hang in there

by Lavender - 2023-01-16 09:05:30

My first thought is that you may be dehydrated in the morning. We need more water once the pacemaker is installed. (Except those on meds which are trying to eliminate excess salt and water.)

I am one of those with complete heart block. I was woozy a couple times after getting my CRT-P. The cardiac nurse told me to drink more water and eat pretzels. Never been woozy since I am vigliant about drinking water. I keep pretzels in the car so I can eat one if it's too long between meals. Some of us need more salt. Some don't. 
 

AND get after them because if they want you on blood thinners-what's the delay? A phone call would order the meds and you probably will need monitoring now n then to make sure your blood isn't too think or thin. 

There is only one answer, Spurrie

by IAN MC - 2023-01-16 09:58:31

....... and that is, go back to see your Dr ! 

Don't live in hope that your blood thinner will improve the way you feel, IT  WON'T .       It is normal to be put on a blood-thinner only to reduce the chances of you having a stroke once atrial fibrillation has been diagnosed .

Dehydration is  only one of the posible causes of your symptoms and is unlikely...please go back to see your doctor as Tracey suggested.

Ian    ( also  in the rather cold U.K. )

 

I agree

by Good Dog - 2023-01-16 13:28:41

I agree with all the suggestions above. Could be dehydration? Perhaps your PM just needs a simple adjustment? Also could be that you need your rate response turned-on. You did not indicate if it is being used. If it is, it is possible that it may need to be adjusted. So yes, go back to the doc and be sure to ask him how to alleviate your symptoms. Do not hestitate to adress these issues with your Doc. If he can't fix the problem and/or give you a satisfactory explanation, then maybe you need to find a new doc? Just don't give-up!

Please let us know how you made-out!

I wish you the very best!

Sincerely,

Dave

Pacemaker

by Spurrie - 2023-01-16 13:29:51

Thanks everyone for your thoughts, dehydration could be the answer as I don't drink enough, never have done. Will try to talk to a doctor tomorrow to find out what is happening with the blood thinning meds as the hospital said they would send my report to him and he would then contact me. The only problem is that with all that's going on with our NHS at the moment it may not be anytime soon! Thanks again!

You know you're wired when...

You run like the bionic woman.

Member Quotes

I feel so incredibly thankful that I can continue to live my life.